Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at May 15, 2011, 9:19 PM CDT for 4 counties in Kansas. It took effect at May 16, 2011, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 9:19 PM CDT (02:19 UTC)
- In effect from
- May 16, 2011, 4:00 AM CDT
- Expired
- May 16, 2011, 8:40 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWUS73 KICT 160219 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 919 PM CDT SUN MAY 15 2011 ...FROST POSSIBLE ACROSS CENTRAL KANSAS OVERNIGHT... .AN UNSEASONABLY CHILLY AIRMASS...CLEAR SKIES AND LIGHT WINDS WILL LEAD TO OPTIMAL CONDITIONS FOR RADIATIONAL COOLING AND FROST FORMATION AS TEMPERATURES FALL INTO THE MIDDLE 30S. WHILE A WIDESPREAD...EXPANSIVE FROST IS NOT LIKELY...LOW LYING RURAL AREAS WILL BE MOST SUSCEPTIBLE TO SOME DEGREE OF FROST FORMATION. KSZ032-033-047-048-161030- /O.NEW.KICT.FR.Y.0002.110516T0900Z-110516T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 919 PM CDT SUN MAY 15 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY. * TEMPERATURE...WILL SETTLE INTO THE MIDDLE 30S ACROSS CENTRAL KANSAS EARLY MONDAY MORNING. THESE UNSEASONABLY COLD TEMPERATURES...IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS...WILL SET THE STAGE FOR POSSIBLE FROST FORMATION. * WHILE A WIDESPREAD FROST IS NOT LIKELY ACROSS THE ENTIRE AREA...AT LEAST PATCHY FROST IS POSSIBLE...ESPECIALLY IN LOW LYING RURAL AREAS. * IMPACTS...ARE IF FROST DEVELOPS...SENSITIVE OUTDOOR VEGETATION MAY BE HARMED...AND PRECAUTIONS SHOULD BE TAKEN TO PROTECT AFFECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
2 follow-up statements
763 WWUS73 KICT 160856 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 356 AM CDT MON MAY 16 2011 ...FROST POSSIBLE ACROSS CENTRAL KANSAS OVERNIGHT... .AN UNSEASONABLY CHILLY AIRMASS...CLEAR SKIES AND LIGHT WINDS WILL LEAD TO OPTIMAL CONDITIONS FOR RADIATIONAL COOLING AND FROST FORMATION EARLY THIS MORNING...AS TEMPERATURES FALL INTO THE MID 30S. WHILE A WIDESPREAD...EXPANSIVE FROST IS UNLIKELY...LOW LYING RURAL AREAS WILL BE MOST SUSCEPTIBLE TO PATCHY FROST FORMATION. KSZ032-033-047-048-161400- /O.CON.KICT.FR.Y.0002.110516T0900Z-110516T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 356 AM CDT MON MAY 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURES...WILL SETTLE INTO THE MID 30S ACROSS CENTRAL KANSAS EARLY THIS MORNING. THESE UNSEASONABLY COLD TEMPERATURES...IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS...WILL SET THE STAGE FOR POSSIBLE FROST FORMATION. * WHILE A WIDESPREAD FROST IS UNLIKELY ACROSS THE ENTIRE AREA...AT LEAST PATCHY FROST IS POSSIBLE...ESPECIALLY IN LOW LYING RURAL AREAS. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE HARMED...AND PRECAUTIONS SHOULD BE TAKEN TO PROTECT AFFECTED PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ADK
345 WWUS73 KICT 161340 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 840 AM CDT MON MAY 16 2011 KSZ032-033-047-048-161445- /O.CAN.KICT.FR.Y.0002.000000T0000Z-110516T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 840 AM CDT MON MAY 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE CLIMBED WELL ABOVE FREEZING ACROSS THE AREA...SO THE FROST ADVISORY HAS BEEN CANCELLED. $$ HOWERTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at May 15, 9:02 PM CDT, 17 minutes earlier.
Area forecast discussion, May 15, 9:02 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 902 PM CDT SUN MAY 15 2011 .UPDATE... UPPER LEVEL DISTURBANCE IS QUICKLY MOVING TO THE SOUTH AND EAST OF THE FORECAST AREA INTO SW MO. AS THIS DISTURBANCE MOVES SOUTH...THINK CHANCE OF SPRINKLES HAS ALSO MOVED SOUTHEAST...SO WILL TAKE OUT ANY SPRINKLE CHANCE IN SOUTHEAST KS. IN THE WAKE OF THIS DISTURBANCE ISENTROPIC DOWNGLIDE HAS STARTED TO SCOUR OUT THE MID LEVEL MOISTURE ACROSS NORTHEAST KS AND SOUTHEAST KS. EXPECT THIS CLEARING TREND TO CONTINUE FROM NORTHEAST TO SOUTHWEST LATE THIS EVENING AND OVERNIGHT. THIS WILL LEAD TO UNSEASONABLY COOL AIR SETTLING OVER CENTRAL KS ALONG WITH CALM WINDS BY MON MORNING. THE CLEAR SKIES/LIGHT WINDS AND CHILLY TEMPS FOR MAY WILL LEAD TO OPTIMAL RADIATIONAL COOLING CONDITIONS ACROSS CENTRAL KS...WITH OVERNIGHT LOWS FALLING INTO THE MIDDLE 30S...POSSIBLY THE LOWER 30S. SO COULD SEE SOME PATCHY FROST ACROSS THIS AREA. SO HAVE DECIDED TO HOIST A FROST ADVISORY FOR THIS CHANCE...GIVEN THIS UNSEASONABLY CHILLY AIRMASS AND IT BEING WELL INTO THE GROWING SEASON. KETCHAM && .PREV DISCUSSION... /ISSUED 633 PM CDT SUN MAY 15 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU UPPER TROF CONTINUES TO SPIN SOUTHEAST INTO SW MO AT THIS TIME. THIS UPPER LEVEL DISTURBANCE HAS LED TO SOME STRATO-CU AROUND 4K FEET ACROSS MOST OF THE FORECAST AREA. MOST OF THIS STRATO-CU IS DIURNALLY DRIVEN...AND ALOT OF IT WILL DIMINISH LATE THIS EVENING BETWEEN 04-06Z/MON. COULD SEE SOME SPRINKLES UNDER THE UPPER LEVEL DISTURBANCE AS IT MOVES INTO SW MO...BUT THINK MOST OF THIS WILL STAY EAST OF KCNU SO WILL NOT MENTION IT IN THE TAF. EVEN WITH THIS CLOUD DECK..CONDITIONS WILL BE VFR FOR THE NEXT 24 HOURS AT ALL TAF SITES. KETCHAM PREV DISCUSSION... /ISSUED 314 PM CDT SUN MAY 15 2011/ DISCUSSION... FORECAST CHALLENGES...FROST POTENTIAL TONIGHT AND THEN PRECIP/CONVECTIVE CHANCES/TRENDS LATE IN THE WEEK. TONIGHT-WEDNESDAY UPPER TROF WILL CONTINUE TO DROP SOUTH ACROSS THE OZARKS THIS EVENING. A FEW LIGHT SHOWERS/SPRINKLES NOTED BETWEEN MCI-OMA AND WILL KEEP CHANCE OF SPRINKLES FOR FAR SOUTHEAST KANSAS UNTIL DARK. OTHERWISE EXPECT A GENERAL CLEARING TREND DURING THE OVERNIGHT HOURS...WITH LIGHT WINDS AND DRIER AIR ACROSS CENTRAL KANSAS GIVING SOME FROST POTENTIAL. CONFIDENCE IS RATHER MODEST FOR PATCHY FROST AND LOWER ON SOMETHING MORE WIDESPREAD...SO WILL INSERT PATCHY WORDING AND DEFER ANY POTENTIAL HEADLINE TO EVENING SHIFT TO ALLOW TIME TO ASSESS CLOUD TRENDS. COOL SURFACE RIDGE UNDER THE HIGH AMPLITUDE RIDGE AXIS ALOFT WILL PREVAIL ACROSS MID-AMERICA ON MONDAY...WITH DRY WEATHER AND SLIGHTLY MILDER/YET STILL BELOW CLIMO TEMPERATURES EXPECTED. THE ELONGATED SURFACE RIDGE AXIS WILL ONLY SLOWLY MIGRATE EAST UNDER THE HIGH LEVEL BLOCKING RIDGE ON TUESDAY...ALLOWING A MODEST SOUTHEASTERLY LOW LEVEL FLOW TO COMMENCE ACROSS THE AREA. MOISTURE WILL RETURN ACROSS THE HIGH PLAINS ON TUESDAY WITH ELEVATED MOISTURE/LIFT DEVELOPING EASTWARD INTO CENTRAL KANSAS ON TUESDAY NIGHT. THIS SUPPORTS THE GOING FORECAST WITH LOW END POPS FOR WESTERN PORTIONS OF THE FORECAST AREA. WHILE REMAINING MORE ELEVATED IN NATURE...THIS MOISTURE FLUX WILL CONTINUE TO TRANSLATE NORTHEAST ACROSS MUCH OF THE FORECAST AREA ON WEDNESDAY. THIS WILL RESULT IN WEAK TO MODEST ELEVATED INSTABILITY...WITH THE RELATIVELY BETTER CHANCES FOR SPREADING AS FAR EAST AS THE FLINT HILLS. THURSDAY-SUNDAY THE BEST CHANCE FOR PRECIP/CONVECTION STILL LOOKS TO BE LATE IN THE WEEK...ESPECIALLY FOR THURSDAY AND FRIDAY. A CLOSED UPPER LOW IS STILL EXPECTED TO FORM NEAR THE FOUR CORNERS REGION BY THURSDAY MORNING...WITH A PORTION OF THE TROF LIFTING NORTH ACROSS THE CENTRAL HIGH PLAINS DURING THURSDAY. WHILE IT IS STILL TOO EARLY TO BANK ON SPECIFIC DETAILS...THE MODEL TRENDS SHOW INCREASING LOW LEVEL/SURFACE MOISTURE EAST OF DRYLINE FOR RELATIVELY BETTER CHANCES FOR SURFACE BASED CONVECTION THAT COULD AFFECT WESTERN PORTIONS OF THE FORECAST AREA ON THURSDAY AFTERNOON/EVENING. THE REMAINING PORTION OF THE UPPER TROF IS THEN EXPECTED TO LIFT NORTHEAST ACROSS KANSAS/NEBRASKA LATE FRIDAY INTO SATURDAY MORNING. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL LIKELY EXIST EAST OF THE DRYLINE FRONT WHICH COULD IMPACT MOST OF THE AREA VERY LATE IN THE WEEK. A LULL IS QUITE POSSIBLE IN CONVECTIVE CHANCES BEHIND THE UPPER TROF LIFTING OUT ON SATURDAY...BEFORE MOISTURE COMES BACK AS AN UPPER TROF POTENTIALLY RELOADS ACROSS THE SOUTHWEST CONUS LATE IN THE WEEKEND. OVERALL...TEMPERATURES LOOK TO WARM ABOVE SEASONAL CLIMO IN THE OUTER PERIODS WITH AT LEAST SLIGHT CHANCES FOR CONVECTION ON SUNDAY. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 68 44 69 / 10 0 10 10 HUTCHINSON 37 68 43 69 / 10 0 10 10 NEWTON 38 67 42 68 / 10 0 10 10 ELDORADO 39 67 41 68 / 10 0 0 0 WINFIELD-KWLD 40 68 43 70 / 10 0 0 10 RUSSELL 35 68 43 68 / 10 0 10 10 GREAT BEND 36 68 44 68 / 10 0 10 10 SALINA 37 68 43 69 / 10 0 10 10 MCPHERSON 37 68 42 68 / 10 0 10 10 COFFEYVILLE 41 68 41 69 / 10 0 0 0 CHANUTE 39 67 40 68 / 10 0 0 0 IOLA 39 67 40 68 / 10 0 0 0 PARSONS-KPPF 40 67 41 69 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT MONDAY FOR KSZ032-033-047- 048. &&
Hazardous weather outlook, May 15, 3:49 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 349 PM CDT SUN MAY 15 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 349 PM CDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PATCHY FROST IS POSSIBLE TOWARD DAWN ACROSS CENTRAL KANSAS. IF YOU HAVE TEMPERATURE SENSITIVE PLANTS OR FLOWERS...YOU MAY WANT TO PROTECT THEM OR BRING THEM INDOORS IF POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FROST MAY LINGER UNTIL MID-MORNING ON MONDAY ACROSS CENTRAL KANSAS. A FEW STORMS WILL BE POSSIBLE TUESDAY NIGHT FOR LOCATIONS MAINLY ALONG AND WEST OF HIGHWAY 14...OR WEST OF A LINCOLN TO LYONS TO ANTHONY LINE. STRONG STORMS WITH SMALL HAIL WILL BE POSSIBLE WITH THIS ACTIVITY. THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE FROM WEDNESDAY THROUGH FRIDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH THE BEST CHANCE FOR SEVERE WEATHER ON THURSDAY AND FRIDAY. SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE FOR PORTIONS OF CENTRAL AND SOUTHEAST KANSAS ON SATURDAY...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH OR BECOME MORE ISOLATED. CHECK LATER FORECASTS AND OUTLOOKS...FOR FURTHER DETAILS ON THE POTENTIAL FOR SEVERE WEATHER LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DARMOFAL
Nearby
Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.